MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that jagtome rx 39 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, when the physician went to perform sphincterotomy, it was noticed that the cutting wire broke off.The detached part was retrieved from the patient using a rat tooth forceps.Reportedly, the patient had a jolt reflex and had felt some electric current shock when the wire broke off.The procedure was completed with a different device, using the same generator and active cord.The patient's condition at the end of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device revealed that the cutting wire was broken and blackened.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.The device history record review was performed and no anomalies were observed.The review confirmed that the device met all manufacturing specifications.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
JAGTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8373785
Report Number3005099803-2019-00919
Device Sequence Number11197495
Product Code KNS
UDI-Device Identifier08714729776536
UDI-Public08714729776536
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Model NumberM00573100
Device Catalogue Number7310
Device Lot Number22181447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/31/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;